Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 77, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 24, 2014, 5:07 AM CST. It took effect at Nov 24, 2014, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 5:07 AM CST (11:07 UTC)
- In effect from
- Nov 24, 2014, 3:00 PM CST
- Expired
- Nov 25, 2014, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS73 KGRB 241107 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 507 AM CST MON NOV 24 2014 ...INCREASING NORTHWEST WINDS AND WAVES EXPECTED LATER TODAY... .AN INTENSE STORM NORTHEAST OF THE GREAT LAKES WILL PRODUCE GUSTY NORTHWEST WINDS AND INCREASING WAVES THIS AFTERNOON AND EVENING. LMZ521-522-541>543-241915- /O.CAN.KGRB.MF.Y.0018.000000T0000Z-141124T1200Z/ /O.NEW.KGRB.SC.Y.0077.141124T2100Z-141125T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 507 AM CST MON NOV 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * STRONG WEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. * WEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH HIGHER GUSTS. * WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
061 WHUS73 KGRB 241532 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 AM CST MON NOV 24 2014 ...INCREASING NORTHWEST WINDS AND WAVES EXPECTED THIS AFTERNOON... .AN INTENSE STORM NORTHEAST OF THE GREAT LAKES WILL PRODUCE GUSTY NORTHWEST WINDS AND INCREASING WAVES THROUGH TUESDAY MORNING. LMZ521-522-541>543-242345- /O.CON.KGRB.SC.Y.0077.141124T2100Z-141125T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 932 AM CST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... * WEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH GUSTS TO 30 KTS FOR THIS EVENING. * WAVES WILL BUILD TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
228 WHUS73 KGRB 242130 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST MON NOV 24 2014 ...GUSTY NORTHWEST WINDS AND WAVES EXPECTED THIS AFTERNOON... .AN INTENSE STORM NORTHEAST OF THE GREAT LAKES WILL PRODUCE GUSTY NORTHWEST WINDS AND INCREASING WAVES THROUGH TUESDAY MORNING. LMZ521-522-541>543-250530- /O.CON.KGRB.SC.Y.0077.000000T0000Z-141125T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 330 PM CST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 35 KTS THIS EVENING...PARTICULARLY TOWARDS THE LAKE MICHIGAN OPEN WATERS. * WAVES WILL BUILD TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHUS73 KGRB 250346 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 PM CST MON NOV 24 2014 ...GUSTY NORTHWEST WINDS AND WAVES EXPECTED THROUGH TUESDAY MORNING... .AN INTENSE STORM NORTHEAST OF THE GREAT LAKES WILL PRODUCE GUSTY NORTHWEST WINDS AND INCREASING WAVES THROUGH TUESDAY MORNING. LMZ521-522-541>543-251200- /O.CON.KGRB.SC.Y.0077.000000T0000Z-141125T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 946 PM CST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 35 KTS THIS EVENING...PARTICULARLY TOWARDS THE LAKE MICHIGAN OPEN WATERS. * WAVES WILL BUILD TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
503 WHUS73 KGRB 251102 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 502 AM CST TUE NOV 25 2014 ...GUSTY WINDS WILL DECREASE THIS MORNING... .GUSTY NORTHWEST WINDS WILL DECREASE THIS MORNING. LMZ521-522-541>543-251215- /O.CON.KGRB.SC.Y.0077.000000T0000Z-141125T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 502 AM CST TUE NOV 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WEST WINDS 15 TO 25 KTS WILL DIMINISH TO 5 TO 10 KTS BY AFTERNOON. * WAVES WILL DIMINISH TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 4:13 AM CST, 54 minutes earlier.
Area forecast discussion, Nov 24, 4:13 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CST MON NOV 24 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 413 AM CST MON NOV 24 2014 VERY UNUSUAL AND CHALLENGING WINTER STORM. PHASING OF TWO UPPER JETS WILL PRODUCE DEEPENING SURFACE LOW THAT ROCKETS OFF TO THE NORTHEAST TODAY AND TONIGHT. IT DOES LEAVES BEHIND A SURFACE TROUGH BACK INTO OUR AREA AND MORE IMPORTANTLY THE STORM IS SO VIGOROUS THAT IT WILL DRIVE MOISTURE ALL THE WAY FROM THE EASTERN UNITED STATES ACROSS SOUTHERN CANADA AND THEN SOUTHWEST INTO WISCONSIN. 850 MB MOISTURE TRANSPORT VECTORS SHOW THIS NICELY. THIS SHOULD RESULT IN AN AREA OF SIGNIFICANT SNOW ACROSS CENTRAL AND EAST CENTRAL WISCONSIN WITH LIGHT SNOWS ELSEWHERE. THE NUMERICAL WEATHER PREDICTION MODELS TYPICALLY HAVE DIFFICULTY WITH THESE PHASING SYSTEMS AND SO DO WE FORECASTERS. WAS INITIALLY RELUCTANT TO ISSUE A WARNING FOR EAST CENTRAL WISCONSIN BECAUSE OF THE UNCERTAINTY BUT THE SNOW WILL BE THE FIRST REAL SNOW OF THE SEASON IN MOST OF THIS AREA AND WILL ARRIVE AROUND THE LATE AFTERNOON AND EVENING DRIVE TIME. WINDS WILL INCREASE AND CAUSE BLOWING AND DRIFTING SNOW THIS EVENING. LAKE EFFECT POTENTIAL NOT AS IMPRESSIVE FOR VILAS COUNTY THOUGH WE DECIDED TO KEEP THE ADVISORY. THE SNOW WILL END LATE TONIGHT WITH PARTIAL CLEARING TUESDAY. HIGHS WILL BE MUCH COLDER THAN THE PAST COUPLE OF DAYS AND BE AROUND 10 DEGREES BELOW NORMAL. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 413 AM CST MON NOV 24 2014 THE LATEST GFS ENSEMBLE MEAN CONTINUES TO INDICATE ABOVE NORMAL HEIGHTS MOVING INTO THE WESTERN GREAT LAKES DURING THE FIRST WEEK OF DECEMBER...AS THE DOMINANT NORTHERN STREAM FINALLY RETREATS. UNTIL THIS OCCURS...THE FIRST ITEM OF CONCERN IS A POTENTIAL CLIPPER DURING THE WEDNESDAY AND WEDNESDAY NIGHT PERIOD. MODELS ARE TRENDING SOUTH WITH THIS CLIPPER...BUT THERE REMAINS TIMING/TRACK ISSUES. THE LATEST SREF IS THE CLOSEST TO MIDDLE OF THE ROAD...AND GIVEN THE RECENT CONSISTENCY PROBLEMS OF THE MODELS...WILL TRY TO MINIMIZE ERROR. THEREAFTER...MODELS ARE SEEMINGLY ALL OVER THE PLACE AND ITS DIFFICULT TO BE CONFIDENT IN THE DETAILS OF ANY SOLUTION. WILL JUST SIDE WITH THE SUPERBLEND. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A DIGGING SHORTWAVE IN THE LEFT EXIT REGION OF A BEEFY 140KT JET STREAM WILL DIVE FROM THE NORTHERN PLAINS TO THE CENTRAL MISSISSIPPI VALLEY TUESDAY NIGHT. CLOUDS WILL BE ON THE INCREASE AHEAD OF THE SYSTEM...BUT PRECIP CHANCES LOOK TOO FAR TO THE SOUTHWEST. THOUGH MOST OF THE ENERGY FROM THIS SYSTEM WILL PASS OVER CENTRAL OR SOUTHERN ILLINOIS...GUIDANCE IS STILL INDICATING AN INVERTED TROUGH MOVING ACROSS WESTERN WISCONSIN IN THE MORNING...AND ACROSS CENTRAL WISCONSIN DURING THE AFTERNOON. WILL LOWER PRECIP CHANCES DURING THE MORNING...AND REDUCE THEM ACROSS THE EAST DURING THE AFTERNOON. THE INVERTED TROUGH WILL CONTINUE TO MOVE EAST ACROSS EASTERN WISCONSIN WEDNESDAY NIGHT WHICH WILL KEEP LIGHT SNOW IN THE FORECAST. THINKING LESS POTENTIAL FOR ACCUMULATIONS THAN LAST NIGHT...AND WILL SHOW UNDER AN INCH IN THE FORECAST. BUT THE AREA COULD ALSO MISS ANY SNOW ENTIRELY. THE LONE EXCEPTION WILL BE VILAS COUNTY WHERE CONDITIONS WILL BE SUPPORTIVE FOR LAKE EFFECT SNOWS. SOME UNCERTAINTY ABOUT WIND DIRECTION BUT AT LEAST THE NORTHWEST PART OF THE COUNTY COULD GET AN INCH OR TWO. REST OF THE FORECAST...THINK MOST OF THE LIGHT SNOW WILL HAVE EXITED THE REGION EXCEPT FOR THE SNOW BELT...BUT THE SNOW THERE TOO SHOULD BE WINDING DOWN. THE REST OF THURSDAY AND THURSDAY NIGHT SHOULD BE DRY THANKS TO HIGH PRESSURE. THEN SHOULD SEE A CHANCE OF WARM ADVECTION SNOWS ON FRIDAY AND FRIDAY NIGHT ACROSS THE NORTH. ONCE THE TRAILING COLD FRONT MOVES THROUGH SATURDAY OR SATURDAY NIGHT...ARCTIC HIGH PRESSURE WILL RETURN FOR SUNDAY INTO MONDAY. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1049 PM CST SUN NOV 23 2014 A DEEPENING LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE LIFR/IFR CIGS/VSBYS OVERNIGHT. A COLD FRONT MOVING INTO WESTERN WISCONSIN TONIGHT WILL BEGIN TO DISSIPATE THE DENSE FOG FROM WEST TO EAST...BUT WILL ALSO BEGIN TO CHANGE THE RAIN TO SNOW OVER CENTRAL AND NORTH CENTRAL WISCONSIN LATE TONIGHT OR MONDAY MORNING. THE COLD FRONT PASSAGE OVER NORTHEAST WISCONSIN LATER MONDAY WILL ALSO CHANGE THE RAIN OVER TO SNOW MONDAY AFTERNOON. GUSTY NORTHWEST WINDS LATER MONDAY MAY PRODUCE SOME BLOWING AND DRIFTING SNOW OVER OPEN AREAS INCLUDING RUNWAYS. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST TUESDAY FOR WIZ036-037-045-048. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY FOR WIZ020-022-031-038>040-049-050-074. WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 3 AM CST TUESDAY FOR WIZ030-035. WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY FOR WIZ010-018-019-021-073. LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 6 AM CST TUESDAY FOR WIZ005. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Nov 23, 3:09 PM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CST SUN NOV 23 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 309 PM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE THIS EVENING IN CENTRAL...NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THE FOG WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS TRAVEL IS POSSIBLE ACROSS THE REGION MONDAY AND MONDAY NIGHT. RAIN IS EXPECTED TO CHANGE OVER TO SNOW FROM WEST TO EAST DURING THE DAY...AND THEN CONTINUE MONDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVER MOST LOCATIONS... WITH 3 TO 6 INCHES IN VILAS COUNTY...WHERE SOME LAKE ENHANCEMENT WILL OCCUR. MINOR SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT...WITH MORE SIGNIFICANT LAKE-EFFECT ACCUMULATIONS POSSIBLE OVER VILAS COUNTY ON WEDNESDAY NIGHT AND THURSDAY. TRAVEL CONDITIONS MAY BE LOCALLY HAZARDOUS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT VISIBILITIES REDUCED TO LESS THAN ONE-QUARTER MILE TODAY. LMZ521-522-541>543-242115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 309 PM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NORTHWEST GALE FORCE GUSTS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT...ESPECIALLY NEAR THE DEATHS DOOR AREA. AK/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:52 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 8 more | 24 hr |
| Nov 24, 3:52 AM CST | Winter Weather Advisory | GRB | Forest, Langlade, Lincoln, Marathon, Marinette, Oconto and 2 more | 23 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.